reasons you may be breaking out (part 2)

Hormonal issues

 
 


Finally we come hormonal causes to a acne breakout. Before I go any further, I would like to stress that usually hormonal issues are a reaction to one or both of the reasons I listed above. Our hormones are usually disrupted by poor diet, out of whack blood sugar, toxin overload, poor digestion and an overload of prescriptions. There are two issues with hormones I would like to explore here today in regards to our skin.


High levels of androgens

 
 

Androgenic hormones are male hormones, like testosterone. Normally both men and women have androgenic hormones but at very different levels, with men’s levels doubling womens’. However with conditions like PCOS (polycystic ovarian syndrome), we see high levels of male hormones in women. This can usually cause other symptoms aside from acne, such as male pattern hair loss, extra hair growth, weight gain, and a loss of periods.  It isn’t always this extreme, but usually acne is a more common symptom of this condition. The tricky thing is about this condition is doctor’s don’t know too much about it, it is actually more of a syndrome which is just a collection of symptoms patched together. High levels of androgens are usually linked to insulin resistance, as being one of the root causes. Removing food sensitivities and balancing blood sugar would be a great first step at restoring insulin resistance and reducing the symptoms of high androgens.

Post pill acne

 
 

Finally we come to a familiar acne trigger for me, post pill acne. You may have heard me mention my journey of coming off the pill many times in this blog and if you haven’t feel free to read about my journey HERE. I came on the pill to mainly treat my acne, and when I finally came off 4 years later, My skin was worse than it had ever been before! It took me a long time to figure out the reasons for breaking out that I have listed above, but when I finally did I was able to reverse the damage the pill had done to my skin.

The pill affects your hormones in a myriad of ways, firstly it directly affects the microbiome and digestion as it has been linked to an overgrowth of candida. Secondly the pill has been linked to causing insulin resistance and therefore weight gain. Finally because of your bodies reliance of the strong synthetic estrogens, your body in a way becomes addicted to them and the withdrawal can cause post pill acne.

The BCP has also been linked to triggering amenorrhea, or loss of period, because it prevents ovulation and it can take a long time for your body to remember how to produce the hormones needed to ovulate. Lastly, the BCP has been linked to causing PCOS because of the way it disrupts your insulin sensitivity. Typically your skin will be at its worst at three months after coming off the pill, but it will steadily decline after that. If you apply healthy practices in your life like healthy diet and stress management along with the right supplements, your skin and body can heal a lot faster than that.

There you have it! The 3 reasons why you break out! If you are looking for some help taking this information and applying it, I urge you to download my Goddess Glow Guide, a FREE 2 week program to get you on the right track with your hormones and your health!